Texas, 2005

Flash Flood in Texas, September 11, 2005

September 11, 2005 · NWS CRP · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 11, 9:40 AM CST, 35 minutes earlier.

Area forecast discussion, Sep 11, 9:40 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1040 AM CDT SUN SEP 11 2005

.UPDATE...NO MAJOR UPDATES ARE NEEDED TO THE INHERITED FORECAST.
UNLIKE YESTERDAY...AXIS OF THE DEEPEST TROPICAL MOISTURE HAS
SITUATED ITSELF ACROSS S TX...AS OPPOSED TO YESTERDAY WHERE IT WAS
OVER THE GULF WATERS. AN AREA OF GOOD MOISTURE CONVERGENCE...AS WELL
AS A SFC THETA-E BOUNDARY...REMAINS SITUATED ALONG THE COAST.
NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED FROM PORT ARANSAS
UP INTO REFUGIO COUNTY. WITH MOISTURE FLUX CONVERGENCE AXIS SITUATED
IN THIS AREA AND NOT MOVING MUCH...ALONG WITH DEEP LAYER SRLY
FLOW...TRAINING OF STORMS HAS BECOME AN ISSUE RESULTING IN A FEW
FLASH FLOOD WARNINGS. ALSO...GIVEN TROPICAL NATURE OF AIRMASS AND
CLOUD TOPS COOLING TO -70 TO -74 DEG C...HEAVY 1HR RAINFALL RATES
WILL OCCUR IN THIS AREA.

LIKE THE CURRENT GFS RUNS HANDLING OF THE QPF FOR THE REMAINDER OF
TODAY. WONT BE MAKING TOO MANY CHANGES TO POPS. TEMPS ON THE OTHER
HAND ARE GOING TO ONCE AGAIN BE VERY TRICKY FROM VICTORIA DOWN
THROUGH CORPUS CHRISTI...BENEATH THE CLOUDS AND RAIN. MAY LOWER
HIGHS A FEW DEGREES IN THIS AREA.

&&

.AVIATION...SCATTERED TO NUMEROUS RWS/TSTMS WILL CONT THRU AT LEAST
18Z FROM VCT TO RAS. IFR CONDS WILL OCCUR IN THE STRONGEST STORMS...
CURRENTLY ACROSS REFUGIO...ARANSAS AND SAN PATRICIO COUNTIES.
ELSEWHERE...SCT RWS/TSTMS WILL CONT TO DEVELOP HEADING INTO THE AFTN.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR...SHORT-TERM
Hazardous weather outlook, Sep 11, 5:00 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT SUN SEP 11 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-112100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
600 AM CDT SUN SEP 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT PARTS OF
SOUTH TEXAS TODAY AND TONIGHT AS DEEP TROPICAL MOISTURE REMAINS IN
PLACE.  THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY
RAINFALL.  WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES IS LIKELY
WITH ISOLATED HEAVIER AMOUNTS.  SOME FLOODING OF LOW LYING ROADS
IS POSSIBLE THROUGH TONIGHT.  NO ORGANIZED SEVERE WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY. THE MAIN
IMPACT FROM THESE SHOWERS AND STORMS WILL BE ISOLATED LOCALLY HEAVY
RAINFALL.  THERE IS A SLIGHT SHOWERS AND THUNDERSTORMS SHOWERS AND
THUNDERSTORMS TUESDAY THROUGH THURSDAY. AT THIS TIME...NO ORGANIZED
SEVERE WEATHER IS ANTICIPATED THROUGH THE PERIOD. NO HAZARDOUS
WEATHER IS ANTICIPATED ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

91/86

The radar

The Corpus Christi radar (KCRP), 52 km away, was scanning. The volume nearest the first event began at 16:14 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Aransas

When
September 11, 10:15 AM CST to 12:15 PM CST
Where
Aransas County, Rockport
Reported by
LAW ENFORCEMENT
Coordinates
28.017, -97.050

Thunderstorms with heavy rainfall trained across far eastern San Patricio, Aransas, and southern Refugio counties. Doppler radar estimated between 2 and 3 inches of rain fell across Aransas county in a 1 to 2 hour timeframe, resulting in flooding of several roadways in and around Rockport. Most notable was the State Highway 35 bypass at Market Street.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474356.